The Increase/Decrease Game

After seeing my psychiatrist last week he agreed that reducing the amount of quetiapine/seroquel I am taking was a good idea after the laundry list of side effects I had been having.

My dosage was cut in half (from 50 mg to 25 mg) and though it took four or five days, my digestive issues seem to have improved somewhat over the course of the last week. They still aren’t stellar, but I am having significantly less pain so I feel confident the quetiapine/seroquel was a big part of that.

The hair loss I was experiencing was almost immediately reduced by at least 50% which really makes me feel better. Even though I am probably still losing a bit more than normal, it isn’t four times the normal amount I was experiencing two weeks ago.

I would say the decidedly less fun part about reducing the quetiapine/seroquel was four nights of insomnia I had a really hard time dealing with. I was waking up every 30-60 minutes and felt something close to panic attacks several times each night. After the fourth night of very little sleep and developing some big dark circles under my eyes I knew I was getting extremely irritable and was getting close to cracking.

Thankfully the next night sleep came with a vengeance and I have been sleeping like a baby ever since. Last night I only woke up once, which I admit almost never happens for me. (Hurray!)

Still no change from the bupropion/wellbutrin. My psychiatrist suggested I try 450 mg, but I didn’t want to change dosages of two medications at once (because then I wouldn’t know which effects belonged to which medications). Once I feel like things have settled down from the quetiapine/seroquel change that is most likely the next step.

Advertisements

6 responses to “The Increase/Decrease Game

  1. Yay? Sounds like a yay. I will say Yay, and reserve the exclamation point, just in case.

  2. Glad you’re back to sleeping like a baby.

  3. Glad to hear the sleep corrected itself fairly quickly. I came off on my birthday back in January, and had horrible sleep until I restarted the day my kiddo was born mid-June. But I’d also been on it for some time and for a higher dose than that.

  4. I think you’re very wise to focus on changing the dose of one medication at a time ❤ hope you keep getting some good sleep! x

  5. princess marksalot

    gosh! hang in there. sounds like a small nightmare!

  6. Smart move to wait on the dosage change. Seroquel made me have leg spasms – like little uncontrollable jerks especially at night. Sometimes I felt like I was crawling out of my skin! I wonder if that’s what was giving you fits. Glad that you are sleeping better now. The body can only handle so much.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s